Oklahoma, 2024Tornado and Flash Flood in Oklahoma, November 3, 2024
November 3, 2024 · NWS TSA · 21 events in 9 counties and zones
A line of strong to severe thunderstorms became organized over central Oklahoma during the early morning hours of the 3rd. These thunderstorms developed into and across eastern Oklahoma, producing damaging wind gusts and a tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $193,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms became organized over central Oklahoma during the early morning hours of the 3rd. These thunderstorms developed into and across eastern Oklahoma, producing damaging wind gusts and a tornado. Locally heavy rainfall from these thunderstorms produced some isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 2, 11:23 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Nov 2, 11:23 PM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1223 AM CDT Sun Nov 3 2024
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 940 PM CDT Sat Nov 2 2024
Corridor of showers and storms continues to make steady progress
eastward across NE OK with a recent uptick in coverage and
intensity noted over south central OK. The airmass across SE OK
has been mostly undisturbed through the day and remains unstable
and weakly capped. Expectation is this more unstable air will be
drawn west and northward in advance of the storms currently
expanding across N TX. As these storm spread eastward overnight a
further uptick in intensity and coverage is expected across E OK
and into western AR early Sunday. The 00z FWD sounding sampled a
seasonal extreme in precipitable water and this deep moisture
will feed northward within the strong wind fields and maintain
both minimal diurnal stabilization and also allow for highly
efficient rainfall rates. The combination supports the scenario of
multiple axis of heavy, and possibly flooding, rainfall totals
overnight through Sunday along with some severe risk pending storm
scale organization which varies amongst later CAM data.
&&
.LONG TERM...
(Tonight through Saturday)
Issued at 145 PM CDT Sat Nov 2 2024
Active weather will continue Sunday with most CAM guidance
developing additional convection immediately behind the
previously mentioned activity. The messy and near continuous
formation of storms will probably limit severe weather potential,
but there will be a marginal threat of severe hail, wind or an
isolated tornado. The bigger threat will be the continued heavy
rain and flood potential. This second band of heavy rain is
expected to focus south of the previous band, more towards east-
central OK into northwest AR. As before, wherever this sets up
multiple inches of rainfall may occur. The WPC has maintained a
moderate risk (40+ percent chance) of excessive rainfall leading
to flash flooding. EPS EFI values for rainfall depicts values of
.9 to .97 across the area, suggesting an extreme rainfall event
may occur. The "Shift of Tails" values above 2 also confirm some
ensemble members are producing rainfall totals outside of the
local climatology for this time of year. Accordingly, the Flood
Watch expands to most of the rest of the forecast area, beginning
Sunday afternoon. For now, the far southern portions of southeast
OK were not included, but may be with later updates.
One final round of storms will move through on Monday along the cold
front. With wind shear and instability maximized, these storms will
have the best chance of becoming severe, with all severe hazards
possible. Storms will wrap up from west to east by late in the
day Monday. Total rainfall between now and Monday will mostly
range from 2-6", but some localized areas where multiple bands of
heavy rain overlap may see as much as 7-10". Some river flooding
may occur near any basins that see the higher end totals.
Temperatures will remain mild during this wet period with highs in
the upper 60s to low 70s and lows in the low to mid 60s. Winds
will remain breezy until the cold front passage, with southerly
gusts of 20-35 mph.
After the cold front passage, Tuesday and Wednesday look cooler but
generally sunny and dry. Another weather system will induce moist
southwest flow Thursday into Saturday with additional rainfall
possible. About 60% of ensemble guidance favorably positions this
system to where rain would occur in the area, whereas another 40%
have it weaker and further southwest, which would result in a drier
outcome. In either case, rain totals are expected to be an inch or
less.
&&
.AVIATION...
(06Z TAFS)
Issued at 1219 AM CDT Sun Nov 3 2024
Flying conditions will vary greatly across eastern Oklahoma and western
Arkansas through the valid period with several rounds of showers/storms
expected to impact area sites. IFR to MVFR conditions are anticipated
within showers/storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 63 73 53 / 90 100 90 70
FSM 74 67 77 61 / 90 80 90 100
MLC 72 66 75 53 / 90 90 90 80
BVO 68 62 73 48 / 90 90 90 60
FYV 69 61 74 53 / 90 100 100 100
BYV 71 64 73 58 / 80 100 90 100
MKO 69 64 73 53 / 90 90 90 80
MIO 67 62 71 53 / 90 100 90 90
F10 69 63 73 50 / 90 100 90 70
HHW 75 66 76 55 / 90 80 100 90
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 9 AM CDT this morning through Monday afternoon
for OKZ069-072-075-076.
Flood Watch through Monday afternoon for OKZ054>068-070-071-073-
074.
AR...Flood Watch from 9 AM CDT this morning through Monday afternoon
for ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...07
LONG TERM....06
AVIATION...10Hazardous weather outlook, Nov 2, 3:57 PM CST, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat Nov 2 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat Nov 2 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...After 6 PM.
FLASH FLOOD.
RISK...Elevated.
AREA...Mainly Northeast Oklahoma.
ONSET...Evening.
DISCUSSION...
Thunderstorms will steadily spread across portions of eastern Oklahoma
this evening with a limited risk of severe weather. The primary hazard
is expected to be locally strong winds. Additional storms are expected
to spread across the region late tonight through early Sunday. These
storms will also pose a limited risk of severe weather with locally
damaging winds possible. Rainfall amounts will continue to increase
with the passing storms and locally heavy amounts are likely across
portions of northeast Oklahoma. Localized flooding may develop this
evening through the overnight hours.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Thunderstorm and Heavy Rain Potential.
TUESDAY...No Hazards.
WEDNESDAY and THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorms are expected to be ongoing across the region early
Sunday with a limited risk of both severe weather and flooding.
Additional rounds of thunderstorms are expected Sunday afternoon
through Monday. A risk of both severe weather and flooding will
accompany the thunderstorms with rainfall accumulations steadily
increasing across the era. Widespread rainfall totals of 2 to 6
inches are expected through Monday evening with locally higher
amounts near 10 inches possible. Flooding potential may increase
across larger main stem rivers with these heavier rainfall amounts.
Another storm system will affect the area late next week, bringing
additional chances for showers and a few thunderstorms.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Nov 2, 8:09 PM CST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
909 PM CDT Sat Nov 2 2024
OKZ060-066-067-070-030245-
Tulsa OK-Muskogee OK-Okmulgee OK-Wagoner OK-
909 PM CDT Sat Nov 2 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN WAGONER...NORTHWESTERN
MUSKOGEE...NORTHEASTERN OKMULGEE AND SOUTHEASTERN TULSA COUNTIES
THROUGH 945 PM CDT...
At 909 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Bixby to 5 miles west of Stonebluff to 3 miles
west of Bald Hill. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Broken Arrow... Bixby...
Jenks... Glenpool...
Coweta... Haskell...
Porter... Stonebluff...
Oneta... Redbird...
Leonard... Choska...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3613 9557 3611 9557 3609 9555 3609 9556
3608 9558 3607 9548 3604 9545 3585 9551
3571 9597 3585 9591 3595 9601
TIME...MOT...LOC 0209Z 242DEG 31KT 3596 9591 3589 9583 3576 9590
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 3, 12:24 AM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
124 AM CDT Sun Nov 3 2024
OKZ064-030700-
Creek OK-
124 AM CDT Sun Nov 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CREEK COUNTY
THROUGH 100 AM CST...
At 124 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Depew, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Bristow... Mannford...
Drumright... Kellyville...
Depew... Shamrock...
This includes Interstate 44 between mile markers 182 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3617 9640 3616 9634 3612 9630 3608 9630
3608 9625 3594 9612 3574 9648 3586 9662
3598 9662
TIME...MOT...LOC 0624Z 219DEG 32KT 3586 9651
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHEvent by event
19 thunderstorm wind, 1 flash flood, 1 tornado. Local standard time, as filed.
Flash Flood, Wagoner
- When
- November 3, 2:00 AM CST to 3:30 AM CST
- Where
- Wagoner County, 2.59 mi NE of Broken Arrow to 3.5 mi NE of Broken Arrow
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 36.074, -95.744
The Broken Arrow Police Department social media shared photos of flood water over portions of E 61st Street, between S 209th East Avenue and S 225th East Avenue.
Thunderstorm Wind, Osage
- When
- November 3, 3:15 AM CST
- Where
- Osage County, 0.46 mi ESE of Hominy
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.417, -96.393
Strong thunderstorm wind blew an awning from the EMS building in town.
Thunderstorm Wind, Creek
- When
- November 3, 3:44 AM CST
- Where
- Creek County, 3.03 mi E of Bellvue
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.902, -96.326
Strong thunderstorm wind blew down a couple power poles.
Tornado, Creek
- When
- November 3, 3:46 AM CST to 3:52 AM CST
- Where
- Creek County, 3.48 mi ENE of Bellvue to 1.79 mi W of Kellyville
- Rating
- EF0
- Path length
- 4.6 mi
- Path width
- 400 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.916, -96.321
This tornado developed west of the S 289th West Avenue and south of W 161st Street S. It moved northeast and dissipated after crossing W 151st Street S, to the east of S 241st West Avenue. Several outbuildings were severely damaged, a couple trees were uprooted, numerous large tree limbs were snapped, and power poles were blown down by the tornado. Based on this damage, maximum estimated wind in the tornado was 80 to 85 mph.
Thunderstorm Wind, Creek
- When
- November 3, 3:55 AM CST
- Where
- Creek County, 0.73 mi ESE of Kellyville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.946, -96.208
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Creek
- When
- November 3, 4:00 AM CST
- Where
- Creek County, 3 mi NE of Kellyville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 35.981, -96.182
Strong thunderstorm wind destroyed a shop, snapped a power pole, and blew down trees.
Thunderstorm Wind, Tulsa
- When
- November 3, 4:08 AM CST
- Where
- Tulsa County, 0.71 mi NNW of Tulsa R L Jones Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.039, -95.985
The ASOS at the Tulsa R L Jones Airport measured wind gusts up to 59 mph.
Thunderstorm Wind, Tulsa
- When
- November 3, 4:10 AM CST
- Where
- Tulsa County, 1.74 mi NW of Alsuma
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.119, -95.891
Strong thunderstorm wind blew down a large tree near E 31st Street and S Memorial Drive.
Thunderstorm Wind, Muskogee
- When
- November 3, 4:13 AM CST
- Where
- Muskogee County, Haskell
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 35.820, -95.670
Strong thunderstorm wind damaged or destroyed several outbuildings and snapped numerous large tree limbs in and around Haskell.
Thunderstorm Wind, Osage
- When
- November 3, 4:15 AM CST
- Where
- Osage County, 2 mi NW of Skiatook
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.391, -96.025
Strong thunderstorm wind blew down trees.
Thunderstorm Wind, Tulsa
- When
- November 3, 4:19 AM CST
- Where
- Tulsa County, 1.93 mi W of Tulsa
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 36.149, -95.984
Thunderstorm wind gusts were measured to 63 mph.
Thunderstorm Wind, McIntosh
- When
- November 3, 4:20 AM CST
- Where
- McIntosh County, 3.17 mi NE of Richardsville
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 35.508, -95.635
Thunderstorm wind gusts to 80 mph were measured near the intersection of Highway 266 and Highway 72, west of Checotah.
Thunderstorm Wind, Tulsa
- When
- November 3, 4:20 AM CST
- Where
- Tulsa County, 3 mi WNW of Owasso
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 36.287, -95.900
Strong thunderstorm wind damaged the roofs of homes, and snapped large tree limbs in Owasso.
Thunderstorm Wind, Wagoner
- When
- November 3, 4:24 AM CST
- Where
- Wagoner County, 2.25 mi W of Clarksville
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.826, -95.560
The Oklahoma Mesonet station near Porter measured 60 mph thunderstorm wind gusts.
Thunderstorm Wind, Rogers
- When
- November 3, 4:40 AM CST
- Where
- Rogers County, 2.42 mi W of Bushyhead
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.467, -95.543
The Rogers County Emergency Management social media shared photos of downed trees blocking the roadway near the intersection of the E 380 Road and S 4190 Road.
Thunderstorm Wind, Muskogee
- When
- November 3, 4:40 AM CST
- Where
- Muskogee County, 0.65 mi W of Bacone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.749, -95.342
Strong thunderstorm wind blew down a tree onto power lines and a house, and blew down a large section of a privacy fence.
Thunderstorm Wind, Rogers
- When
- November 3, 4:43 AM CST
- Where
- Rogers County, 4.43 mi NE of Bushyhead
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.520, -95.450
Strong thunderstorm wind destroyed an outbuilding, blew down trees, and snapped power poles in and around Chelsea.
Thunderstorm Wind, Mayes
- When
- November 3, 4:45 AM CST
- Where
- Mayes County, 3.87 mi SSE of Chelsea
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.477, -95.400
Strong thunderstorm wind destroyed an outbuilding on the 4270 Road.
Thunderstorm Wind, Mayes
- When
- November 3, 4:50 AM CST
- Where
- Mayes County, 0.76 mi NW of Green
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 36.387, -95.290
Thunderstorm wind gusts were measured to 80 mph.
Thunderstorm Wind, Mayes
- When
- November 3, 4:53 AM CST
- Where
- Mayes County, 1.14 mi ENE of Adair
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 36.438, -95.252
Thunderstorm wind gusts were measured to 67 mph.
Thunderstorm Wind, Cherokee
- When
- November 3, 5:03 AM CST
- Where
- Cherokee County, 3 mi W of Tahlequah
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.920, -95.024
Thunderstorm wind gusts were measured to 70 mph.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, November 3, 20241 death · 1 event
- Flash Flooding and Hail in Texas, November 3 to 4, 2024$27,000 · 1.75 in hail · 14 events
- Tornado and Hail in Texas, November 3, 2024EF1 · 3 events
- Strong Wind in California, November 3, 20242 injured · 1 event
- Heavy Snow in Colorado, November 3 to 6, 202416 events
- Tornadoes in Arkansas, November 3 to 4, 20244 events
- Hail and Damaging Wind in Texas, November 3, 20241.25 in hail · 4 events
- Winter Storm and Winter Weather in Colorado, November 3 to 4, 20244 events
- Heavy Snow in Arizona, November 3 to 4, 20242 events
- Coastal Flood and High Surf in Puerto Rico, November 3 to 4, 2024$5,000 · 2 events
- High Wind in Texas, November 3, 202452 kt wind · 2 events
- Damaging Winds in Kansas, November 3, 202453 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1219420, 1219422, 1219324, 1219323, 1219325, 1219423, 1219412, 1219418, 1219426, 1219421, 1219417, 1219413, 1219428, 1219411, 1219419, 1219427, 1219424, 1219425, 1219414, 1219415, 1219416.